General

‘Rainbow Fentanyl’ seized in Tigard after man turned himself in on car, shouting: Police

'Rainbow Fentanyl' seized in Tigard after man turned himself in on car, shouting: Police

TIGARD Ore. (KPTV) – Police say they seized ‘Rainbow Fentanyl’ after it was reported that a man was standing on top of a car yelling and acting “irregularly”.

The newer form of powdered fentanyl, often referred to as “rainbow” fentanyl, resembles sidewalk chalk and has been in the news recently, both in the Portland metro area and nationwide, as it continues to pop up in a growing number of communities. .

In the recent Tigard case, police said officers were called to a suspicious person at around 11pm on Aug. 10 when a witness in the 7600 block of SW Hunziker Road reported a man on a car screaming and acting erratically.

Police said officers found out the man had issued several arrest warrants and took him into custody. When searched, they found 5.5 grams of ‘rainbow’ fentanyl.

According to a Tigard police detective working with the Drug Enforcement Administration (DEA), “rainbow” fentanyl is cut with various unknown materials and usually comes from drug cartels in Mexico that transport it north. A few pounds of pink fentanyl powder was recently seized by a local DEA team.

This comes on the heels of a significant increase in street fentanyl pills known as M30s. So far in 2021, fentanyl has been documented in 70 Tigard police reports. By comparison, it was only mentioned in eight TPD reports in all of 2020.

In a statement, Tigard police warned that any form of fentanyl can be potentially fatal, and this is no exception. ‘Rainbow’ fentanyl is especially concerning because anyone – especially children – can mistake it for chalk. If you come across such a substance, do not touch it. Then report this by calling 112.

“We are concerned about the availability of fentanyl in our community and the increasing number of overdoses in the region,” said Dr. Christina Baumann, Washington County health officer. “If you are taking it, know that the strength of the drug varies and the risk of overdose is high. Don’t use alone. Wear naloxone – it could save a life.”

Naloxone is available at local pharmacies. Additional resources are available on the Washington County Damage Control website at: https://bit.ly/wc-harm-reduction.

If you need help for yourself or a loved one, the Washington County Crisis Line is answered 24/7 at 503-291-9111.

To learn more about the fentanyl epidemic and how children are being targeted on social media, watch this interview with DEA ​​Administrator Anne Milgram.